MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; ANGIOGRAPHIC SYRINGE

ANGIODYNAMICS ANGIODYNAMICS; ANGIOGRAPHIC SYRINGE
Catalog Number H965800850071
Medical Device Problem Codes Air Leak (1008); Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the device from the reported event will be returned to angiodynamics, it has not yet arrived.Upon receipt of the sample / completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).Device not yet returned to manufacturer.
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), "control syringe would not make a secure connection to manifold and bubbles were present in set-up." this was noted during set-up and the product was not used on a patient.The device will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 angiodynamics complaint report was reviewed for the syringe product family and the failure mode, " syringe - poor connection." no adverse trend was identified.As received, the 10ml syringe was attached to the 3-valve compensator manifold when received.The syringe and compensator manifold were returned with unknown clear fluid inside and out.The connection site between the returned syringe and 3v compensator manifold appeared to be bottomed-out on the female luer of the compensator manifold.Hemostats were used to loosen the connection between the syringe and the manifold.In addition, a microscopic inspection was performed paying particular attention to the female luers of the manifold and the syringe rotating adaptor (r/a).There were no cracked fittings, however, the manifold female luer lock end port contained rotational gouge marks inside the threaded area, and slight damage was noted to the female threads.The damage noted is consistent with previously viewed samples of over-tightened connections.No other damage was noted to the returned manifold.No damage was noted to the syringe.A leak test per angiodynamics procedures was performed on the compensator manifold; leak test passed.The female end port and side port threads, as well as the female tapers of the manifold were measured and found to meet specification.The manifold female end port was dry connected and disconnected to a syringe {from inventory} three times.No connection issues were observed.A vacuum leak test was performed on the syringe using a vacuum gauge.The sample passed the leak test requirements.The male taper of the r/a was verified to meet specification.The reported complaint description was confirmed for slight damage to the female threads and rotational goudge marks inside the threaded area of the returned manifold.The damage noted is consistent with previously viewed sample of over-tightened connections.No damage was noted to the returned syringe.The returned syringe sample was evaluated and found to be visually and functionally acceptable, i.E.Met specification.No manufacturing related or any other defects were noted during the evaluation.A possible root cause for this complaint is over-tightening the connection between the r/a of the 10ml syringe and the mating female luer of the manifold.(b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
ANGIOGRAPHIC SYRINGE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6198614
Report Number1317056-2016-00190
Device Sequence Number1418614
Product Code DXT
UDI-Device IdentifierH965800850071
UDI-PublicH965800850071
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K873955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberH965800850071
Device Lot Number4999995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1